[Skip to Content]
[Skip to Content Landing]
Article
April 1939

VARIOLIFORM ERUPTION FROM SULFANILAMIDE

Author Affiliations

VANCOUVER, BRITISH COLUMBIA, CANADA

From the Medical Wards of the Vancouver General Hospital, G. Lyall Hodgins, Chief of Medicine.

Arch Derm Syphilol. 1939;39(4):693-695. doi:10.1001/archderm.1939.01480220078007

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

The case to be reported here is of a type of eruption which, I believe, has not been described in connection with the use of sulfanilamide. There were large raised elements suggestive of erythema multiforme, but these have been described already, it is believed, as large papules in some cases previously reported. The uniformly predominating pustular lesions made this eruption noteworthy and justified its being described as varioliform.

REPORT OF A CASE  H. S., an East Indian coolie aged 42, was admitted to the Vancouver General Hospital as a "walk in" patient on Aug. 6, 1938. His complaints were headache, nausea, vomiting and a rash on the face and arms. The temperature was 101 F., and the pulse rate was 96.

History of the Present Illness.—  The patient had felt well until August 4, when he became nauseated and vomited. The following day he had headache, and an eruption appeared

First Page Preview View Large
First page PDF preview
First page PDF preview
×